MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Catalog Number DYND11552
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that immediately after insertion of a foley catheter for urinary retention, balloon leaking was noted on the y-site (drainage ports) resulting in removing the already inserted foley catheter and replacing with a new foley catheter.Reportedly, prior to insertion to the patient, the foley catheter that leaked was tested for inflation and deflation and there was no leak on the balloon noted at that time.Per report, 5 ml of saline was used to inflate the balloon and 5 ml of saline was taken out of the balloon during deflation.The patient was reportedly discharged the next day after the incident with no further issues noted.There was no serious injury reported related to this event.Due to the reported need for foley catheter re-insertion, this medwatch is being filed.The sample was returned for evaluation and the reported foley catheter leaking was not verified.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a new foley catheter was inserted after the foley catheter's balloon was noted leaking.

Common Device Name
CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7740927
Report Number1417592-2018-00077
Device Sequence Number1589188
Product Code EZL
UDI-Device Identifier10884389034415
UDI-Public10884389034415
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11552
Device Lot Number592170049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient Weight16